Alert archive / Louisiana / Special Weather Statements in 2012
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Aug 3, 2012, 2:53 PM CDT for Assumption Parish, Louisiana. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2012, 2:53 PM CDT (19:53 UTC)
- Expired
- Aug 3, 2012, 4:00 PM CDT
- In force
- 67 min
- Issued by
- NWS Lake Charles, LA
County Assumption Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.9 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4172 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 508 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -74 m²/s²
- 0-3 km storm-relative helicity
- -37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
559
WWUS84 KLCH 031953
SPSLCH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
253 PM CDT FRI AUG 3 2012
LAZ054-055-032100-
LOWER ST. MARTIN LA-ST. MARY LA-
253 PM CDT FRI AUG 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR ST. MARY AND ST. MARTIN PARISHES
UNTIL 400 PM CDT...
AT 251 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF AMELIA...MOVING NORTHWEST AT
15 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
AMELIA BY 300 PM...
STEPHENSVILLE AND MORGAN CITY BY 325 PM...
BERWICK BY 330 PM...
BAYOU VISTA BY 335 PM...
PATTERSON BY 345 PM...
BELLE RIVER BY 350 PM...
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
LAT...LON 2973 9110 2965 9110 2968 9122 2968 9133
2980 9144 2997 9134 2997 9125 2989 9120
2986 9119 2984 9113 2981 9109 2975 9108
$$
SWEENEYWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Aug 3, 12:47 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Aug 3, 12:47 PM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1247 PM CDT FRI AUG 3 2012 .AVIATION...A WEAK SHORT WAVE OFF THE COAST IS HELPING TO SET OFF A FEW SHOWERS IN AND AROUND LFT AND ARA. SHOULD NOT GET ANY WORSE THAN TEMPO MVFR IN SHOWERS FOR LFT. OTHERWISE VFR WITH HIGH PRESSURE TO THE EAST THAT WILL MAINTAIN A LIGHT SOUTHERLY FLOW. COULD SEE A FEW MORE SHOWERS AROUND DAYBREAK SATURDAY AND POSSIBLY A RUMBLE OF THUNDER AS THE SHORT WAVE MOVES SLOWLY NORTH. SWEENEY && .PREV DISCUSSION... /ISSUED 1037 AM CDT FRI AUG 3 2012/ DISCUSSION... CURRENT FORECAST IS GENERALLY ON TARGET. ONLY SIGNIFICANT CHANGE WAS TO START THE INHERITED SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS NOW RATHER THAN JUST CONFINE IT TO THE AFTERNOON HOURS...WITH ISOLATED ACTIVITY ALREADY EVIDENT ON RADAR OVER PARTS OF SOUTH CENTRAL LOUISIANA AND THE ADJACENT GULF WATERS. HEAT INDICES WILL NEAR 108 DEGREES IN SOME LOCATIONS THIS AFTERNOON...BUT DUE TO LIMITED AREAL EXTENT/TEMPORAL DURATION...WILL HOLD OFF ISSUING A HEAT ADVISORY AT THIS TIME. 13 PREV DISCUSSION... /ISSUED 726 AM CDT FRI AUG 3 2012/ DISCUSSION... FOR 12Z TAF ISSUANCE. AVIATION... ANOTHER DAY OF PERSISTENCE TERMINAL FORECASTS. UPPER RIDGE AXIS LINGERING OVER THE SRN PLAINS COULD ALLOW SOME CONVECTION TO DEVELOP PRIMARILY OVER THE ERN TERMINALS THIS AFTERNOON...BUT COVERAGE SHOULD REMAIN LOW SO REMOVED MENTION OF THUNDER FROM INHERITED KARA TAF. OTHERWISE SCATTERED CU SHOULD DEVELOP BY AFTERNOON BEFORE SEA BREEZE DEVELOPS AND SRLY WINDS PICK UP. 25 PREV DISCUSSION... /ISSUED 352 AM CDT FRI AUG 3 2012/ DISCUSSION... ONE MORE RELATIVELY QUIET WEATHER DAY...BEFORE RAIN CHANCE INCREASE FOR THIS WEEKEND. MID/UPPER LEVEL RIDGE IS EXPECTED TO SHIFT FURTHER WEST...ALLOWING SHORTWAVES ROTATING AROUND IT TO TRAVERSE OUR AREA...STARTING SATURDAY...AND CONTINUING TO AT LEAST MONDAY. BEYOND THAT...GOING WITH MORE TYPICAL LATE MORNING/AFTERNOON SHOWERS AND THUNDERSTORMS ASSOCIATED WITH SEA BREEZE. TEMPERATURE FORECASTS MAY BE MORE TRICKY DUE TO LOCATION AND TIMING OF SHOWERS AND THUNDERSTORMS THAT CAN CHANGE A MID 90S HIGH TO AN UPPER 80S READING...SO THERE IS SOME UNCERTAINTY IN THE MAX TEMPS THIS WEEK...BUT GOING WITH A NEAR NORMAL TO A DEGREE OR TWO ABOVE NORMAL. LOW TEMPS ALSO CAN BE INFLUENCED BY THE CONVECTION...BUT CLIMO LOWS IN THE MID AND UPPER 70S APPEAR REASONABLE. OF COURSE...ALSO MONITORING THE PROGRESS OF TROPICAL STORM ERNESTO...WHICH BEARS WATCHING FOR POSSIBLE GULF OF MEXICO ENTRANCE BY THE MIDDLE OF NEXT WEEK...IF IT CAN HOLD TOGETHER WITH AS MUCH SHEAR/DRY AIR IN ITS ENVIRONMENT TODAY. 15 && .PRELIMINARY POINT TEMPS/POPS... KLCH 93 79 93 77 93 / 10 10 20 20 30 KBPT 93 78 93 77 93 / 10 10 20 20 30 KAEX 96 75 96 75 95 / 20 10 20 20 50 KLFT 94 78 91 76 91 / 20 10 30 20 50 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Aug 3, 5:31 AM CDT, 9 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 531 AM CDT FRI AUG 3 2012 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 041100- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 531 AM CDT FRI AUG 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT AFTERNOON HEAT INDICES WILL BE AROUND 105 DEGREES TODAY. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON ACROSS SOUTH CENTRAL LOUISIANA...WHICH COULD PRODUCE FREQUENT LIGHTNING AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS AND THUNDERSTORMS ARE EXPECTED SATURDAY THROUGH MONDAY. SOME OF THESE STORMS COULD BE STRONG WITH FREQUENT LIGHTNING AND GUSTY WINDS. THUNDERSTORM COVERAGE MAY BE LESS AFTER MONDAY...BUT ANY THUNDERSTORM THAT DEVELOPS IS CAPABLE OF PRODUCING LIGHTNING AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ430-432-435-450-452-455-470-472-475-041100- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 531 AM CDT FRI AUG 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY. THIS CAN RESULT IN LOCALIZED HEAVY SEAS AND STRONG WINDS FOR MARINERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Aug 3, 2:53 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
253 PM CDT FRI AUG 3 2012
LAZ054-055-032100-
LOWER ST. MARTIN LA-ST. MARY LA-
253 PM CDT FRI AUG 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR ST. MARY AND ST. MARTIN PARISHES
UNTIL 400 PM CDT...
AT 251 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF AMELIA...MOVING NORTHWEST AT
15 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
AMELIA BY 300 PM...
STEPHENSVILLE AND MORGAN CITY BY 325 PM...
BERWICK BY 330 PM...
BAYOU VISTA BY 335 PM...
PATTERSON BY 345 PM...
BELLE RIVER BY 350 PM...
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
LAT...LON 2973 9110 2965 9110 2968 9122 2968 9133
2980 9144 2997 9134 2997 9125 2989 9120
2986 9119 2984 9113 2981 9109 2975 9108
SWEENEYNearby
Special Weather Statements in Louisiana, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.